Alert archive / Michigan / Gale Warnings in 2014
Gale Warning 8, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Jan 29, 2014, 3:54 AM EST. It took effect at Jan 29, 2014, 3:36 PM EST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2014, 3:54 AM EST (08:54 UTC)
- In effect from
- Jan 29, 2014, 3:36 PM EST
- Expired
- Jan 30, 2014, 10:00 PM EST
- In force
- 30 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
591 WHUS73 KGRR 290854 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 354 AM EST WED JAN 29 2014 LMZ844>849-291700- /O.EXT.KGRR.UP.W.0003.000000T0000Z-140130T2200Z/ /O.EXT.KGRR.SC.Y.0012.000000T0000Z-140130T0800Z/ /O.NEW.KGRR.GL.W.0008.140130T0800Z-140130T2200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 354 AM EST WED JAN 29 2014 ...HEAVY FREEZING SPRAY WARNING NOW IN EFFECT UNTIL 5 PM EST THURSDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EST THURSDAY... ...GALE WARNING IN EFFECT FROM 3 AM TO 5 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 5 PM EST THURSDAY. * WINDS...SOUTHWEST TO 30 KNOTS TODAY...BACKING TO SOUTH GALES TO 35 KNOTS AFTER MIDNIGHT. * WAVES...6 TO 10 FEET TODAY...7 TO 11 FEET TONIGHT. * FREEZING SPRAY...HEAVY FREEZING SPRAY IS EXPECTED THROUGH THURSDAY WITH TEMPERATURES IN THE TEENS AND 20S WITH WINDS OF 30 KNOTS OR GREATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JK
7 follow-up statements
169 WHUS73 KGRR 291704 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1204 PM EST WED JAN 29 2014 LMZ844>849-300115- /O.CON.KGRR.UP.W.0003.000000T0000Z-140130T2200Z/ /O.CON.KGRR.SC.Y.0012.000000T0000Z-140130T0800Z/ /O.CON.KGRR.GL.W.0008.140130T0800Z-140130T2200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1204 PM EST WED JAN 29 2014 ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 5 PM EST THURSDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 5 PM EST THURSDAY... * WINDS...SOUTHWEST TO 30 KNOTS TODAY...BACKING TO SOUTH GALES TO 35 TO 40 KNOTS TONIGHT. * WAVES...6 TO 10 FEET TODAY...INCREASING TO IN EXCESS OF 10 FEET LATER TONIGHT INTO THURSDAY. * FREEZING SPRAY...HEAVY FREEZING SPRAY IS EXPECTED THROUGH THURSDAY WITH TEMPERATURES IN THE TEENS AND 20S WITH WINDS OF 30 KNOTS OR GREATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DUKE
645 WHUS73 KGRR 292036 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 336 PM EST WED JAN 29 2014 LMZ844>849-300445- /O.CAN.KGRR.SC.Y.0012.000000T0000Z-140130T0800Z/ /O.EXT.KGRR.GL.W.0008.140129T2036Z-140131T0000Z/ /O.EXT.KGRR.UP.W.0003.000000T0000Z-140131T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 336 PM EST WED JAN 29 2014 ...GALE WARNING NOW IN EFFECT UNTIL 7 PM EST THURSDAY... ...HEAVY FREEZING SPRAY WARNING NOW IN EFFECT UNTIL 7 PM EST THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS...SOUTHWEST TO 30 KNOTS TODAY...INCREASING TO SOUTH GALES TO 35 TO 45 KNOTS TONIGHT AND THURSDAY. * WAVES...4 TO 8 FEET...INCREASING TO IN EXCESS OF 10 FEET LATER TONIGHT INTO THURSDAY. * FREEZING SPRAY...HEAVY FREEZING SPRAY IS EXPECTED THROUGH THURSDAY WITH TEMPERATURES IN THE TEENS AND 20S WITH WINDS OF 30 KNOTS OR GREATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ NJJ
569 WHUS73 KGRR 300314 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1014 PM EST WED JAN 29 2014 LMZ844>849-301115- /O.CON.KGRR.GL.W.0008.000000T0000Z-140131T0000Z/ /O.CON.KGRR.UP.W.0003.000000T0000Z-140131T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1014 PM EST WED JAN 29 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY... * WINDS...SOUTH SOUTHWEST TO 30 KNOTS...INCREASING TO SOUTH GALES TO 35 KNOTS TOWARD DAYBREAK. SOUTH SOUTHWEST GALES TO 40 KNOTS THURSDAY. * WAVES...7 TO 13 FEET TONIGHT...10 TO 15 FEET THURSDAY. * FREEZING SPRAY...HEAVY FREEZING SPRAY IS EXPECTED THROUGH THURSDAY WITH TEMPERATURES IN THE TEENS AND 20S WITH WINDS OF 30 KNOTS OR GREATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JK
447 WHUS73 KGRR 300850 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 350 AM EST THU JAN 30 2014 LMZ844>849-301700- /O.CON.KGRR.GL.W.0008.000000T0000Z-140131T0000Z/ /O.CON.KGRR.UP.W.0003.000000T0000Z-140131T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 350 AM EST THU JAN 30 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...SOUTH GALES TO 40 KNOTS TODAY. SOUTH SOUTHWEST TO 30 KNOTS TONIGHT...VEERING NORTHWEST 15 TO 25 KNOTS AFTER MIDNIGHT. * WAVES...9 TO 15 FEET TODAY...8 TO 13 FEET TONIGHT SUBSIDING TO 3 TO 6 FEET. * FREEZING SPRAY...HEAVY FREEZING SPRAY IS EXPECTED THROUGH TODAY WITH TEMPERATURES IN THE TEENS AND 20S WITH WINDS OF 30 KNOTS OR GREATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JK
413 WHUS73 KGRR 301714 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1214 PM EST THU JAN 30 2014 LMZ844>849-310000- /O.CON.KGRR.GL.W.0008.000000T0000Z-140131T0000Z/ /O.CON.KGRR.UP.W.0003.000000T0000Z-140131T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1214 PM EST THU JAN 30 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...SOUTH GALES TO 40 KNOTS TODAY. SOUTH SOUTHWEST TO 30 KNOTS TONIGHT...VEERING NORTHWEST 15 TO 25 KNOTS AFTER MIDNIGHT. * WAVES...9 TO 15 FEET TODAY...8 TO 13 FEET TONIGHT SUBSIDING TO 3 TO 6 FEET. * FREEZING SPRAY...HEAVY FREEZING SPRAY IS EXPECTED THROUGH TODAY WITH TEMPERATURES IN THE TEENS AND 20S WITH WINDS OF 30 KNOTS OR GREATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
818 WHUS73 KGRR 302051 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 351 PM EST THU JAN 30 2014 LMZ844>849-310300- /O.EXT.KGRR.GL.W.0008.000000T0000Z-140131T0300Z/ /O.EXT.KGRR.UP.W.0003.000000T0000Z-140131T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 351 PM EST THU JAN 30 2014 ...GALE WARNING NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... ...HEAVY FREEZING SPRAY WARNING NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...SOUTH GALES TO 40 KNOTS THIS EVENING...VEERING NORTHWEST AND DIMINISHING TO 15 TO 25 KNOTS AFTER MIDNIGHT. * WAVES...IN EXCESS OF 10 FEET THIS EVENING...GRADUALLY SUBSIDING TO BELOW 4 FEET FRIDAY MORNING. * FREEZING SPRAY...HEAVY FREEZING SPRAY IS EXPECTED THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DUKE
503 WHUS73 KGRR 310309 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1009 PM EST THU JAN 30 2014 LMZ844>849-311115- /O.EXP.KGRR.GL.W.0008.000000T0000Z-140131T0300Z/ /O.EXP.KGRR.UP.W.0003.000000T0000Z-140131T0300Z/ /O.NEW.KGRR.SC.Y.0013.140131T0309Z-140131T1600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1009 PM EST THU JAN 30 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST FRIDAY... ...GALE WARNING HAS EXPIRED... ...HEAVY FREEZING SPRAY WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST FRIDAY. * WINDS...SOUTHWEST TO 30 KNOTS...VEERING NORTHWEST 20 TO 30 KNOTS AFTER MIDNIGHT. WEST 5 TO 15 KNOTS FRIDAY. * WAVES...8 TO 13 FEET SUBSIDING TO 3 TO 5 FEET LATE TONIGHT...AND 2 TO 4 FEET LATE FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JK
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Jan 29, 3:30 AM EST, 24 minutes earlier.
Area forecast discussion, Jan 29, 3:30 AM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
330 AM EST WED JAN 29 2014
LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/MARINE
.SYNOPSIS...
ISSUED AT 330 AM EST WED JAN 29 2014
THE COLD WEATHER WILL EASE A BIT OVER THE NEXT FEW DAYS. HIGHS WILL
BE IN THE UPPER TEENS TO AROUND 20 TODAY...THEN INTO THE 20S FOR
THURSDAY AND FRIDAY. THE SNOW WILL ALSO DIMINISH TO FLURRIES INTO
THIS AFTERNOON.
BUT MORE SNOW IS EXPECTED BY MID DAY THURSDAY INTO THURSDAY EVENING
AS A COLD FRONT COMES THROUGH. WE SHOULD SEE ANYWHERE FROM 1 TO 5
INCHES WITH THIS SYSTEM...WITH THE HEAVIEST TOTALS NORTH AND WEST OF
GRAND RAPIDS. THIS SYSTEM WILL ALSO BRING STRONG SOUTHERLY WINDS
WHICH WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW. TRAVEL
WILL LIKELY BECOME HAZARDOUS BY THE THURSDAY EVENING COMMUTE.
ANOTHER GOOD CHANCE OF SNOW ARRIVES BY SATURDAY AND SATURDAY NIGHT.
DAYTIME TEMPERATURES FOR THE WEEKEND AND INTO EARLY NEXT WEEK SHOULD
BE MAINLY IN THE UPPER TEENS TO MID 20S.
&&
.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 330 AM EST WED JAN 29 2014
WILL CANCEL THE WINTER WEATHER ADVISORY WITH THIS ISSUANCE. THERE
WILL STILL BE ISSUES WITH DRIFTING SNOW IN OPEN AREAS TODAY...BUT
ANY ADDITIONAL SNOWFALL WILL BE MINIMAL. THE WIND CHILL WARNING
WILL CONTINUE THROUGH 10 AM THIS MORNING. THIS WILL BRING AN END TO
THE EXTENDED BITTER COLD. MORE SNOW IS EXPECTED INTO THURSDAY.
LAKE EFFECT SNOW HAS BEEN DIMINISHING EARLY THIS MORNING AS THE
SHORT WAVE THAT SPARKED THE INCREASED COVERAGE LATE LAST NIGHT HAS
MOVED EAST. MOISTURE BEHIND THIS WAVE IS VERY SHALLOW...AND ALONG
WITH LIMITED LIFT...EXPECT THE LAKE EFFECT TO SLOWLY DIMINISH INTO
THIS AFTERNOON. ANY ADDITIONAL ACCUMS SHOULD BE UNDER AN INCH.
OPEN AREAS WILL CONTINUE TO SEE DRIFTING SNOW ISSUES WITH A SW WIND
GUSTING TO 25 MPH AT TIMES.
IT SHOULD BE RATHER QUIET TONIGHT AS WE WARM ALOFT AND SEE THE LAST
OF ANY LAKE EFFECT END. THE ONLY ISSUE TONIGHT WILL BE THE
CONTINUATION OF THE BRISK SSW WINDS STILL GUSTING TO AROUND 25 MPH.
FAVORABLE ISENTROPIC LIFT EVENT WILL MOVE IN AHEAD OF A COLD FRONT
BY MID DAY THURSDAY. UNFORTUNATELY IT APPEARS THE BEST LIFT MOVES
IN RIGHT AROUND THE EVENING COMMUTE TIME WHEN THE STEADIEST SNOWS
SHOULD BE OCCURRING. ON TOP OF THAT WE WILL MAINTAIN THE GUSTY SSW
WINDS...MAKING FOR CONSIDERABLE BLOWING AND DRIFTING. THE WINDS DO
FINALLY DROP OFF AS THE BAGGY GRADIENT MOVES IN WITH THE FRONT
THURSDAY EVENING. ALONG WITH SOME WSW FLOW LAKE ENHANCEMENT INTO
THURSDAY NIGHT...THIS SHOULD PUT DOWN 3 TO 5 INCHES WEST AND NORTH
OF GRR...AND GENERALLY 1 TO 3 INCHES ELSEWHERE. GIVEN THE TIMING OF
THE EVENT WE WILL LIKELY NEED A WINTER WEATHER ADVISORY FROM ROUGHLY
MID THURSDAY THROUGH THURSDAY EVENING.
THE FRONT SLOWS DOWN AS IT CROSS THE CWA...SO HAVE LOW CHANCE POPS
INTO FRIDAY SOUTH OF I-96.
.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 330 AM EST WED JAN 29 2014
SOUTHERN STREAM MOISTURE FINALLY RETURNS IN THE EXTENDED PERIOD. WE
HAVE A SHOT AT MID LEVEL FRONTOGENETIC FORCING DROPPING SNOW ON
SATURDAY AS A SFC LOW TRACKS ACROSS THE OHIO VALLEY. THE HEAVIEST
SNOW IS POSSIBLE ACROSS THE SOUTHERN HALF OF THE FORECAST AREA WITH
POTENTIAL FOR 4 INCH OR GREATER AMOUNTS ALONG AND SOUTH OF
INTERSTATE 94.
ANOTHER ARCTIC HIGH DROPS SOUTH INTO THE CENTRAL STATES IN THE WAKE
OF THE LOW EARLY NEXT WEEK WITH CYCLONIC FLOW ALLOWING LAKE EFFECT
SNOW SHOWERS THROUGH THE EXTENDED PERIOD AND PROBABLY BEYOND.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1138 PM EST TUE JAN 28 2014
ONSHORE FLOW CONTINUES TO SPREAD LAKE MOISTURE INLAND LEADING TO
MVFR CLOUDS AND SOME IFR SNOW. KGRR AND KMKG HAVE SEEN THE LOWEST
CONDITIONS THIS EVENING AS A WAVE OF LOW PRESSURE MOVED THROUGH.
SOME IMPROVEMENT RECENTLY...AND OVERALL IT APPEARS THAT LESS IN
THE WAY OF IFR EXPECTED FOR THESE LOCATIONS. MAINLY MVFR LOOKS
LIKELY GIVEN THE WEAKENING TREND SEEN ON LOCAL RADAR. FURTHER
INLAND SOME MVFR CLOUDS MAY PUSH IN...ESPECIALLY KAZO AND KBTL.
ON WED WINDS MAY GUST OVER 25 KNOTS DURING THE DAY...LEADING TO
SOME BLOWING SNOW. SNOW SHOWERS WILL SHIFT NORTH OF THE TAF SITES
BY EVENING AS WINDS BECOME MORE SOUTHERLY.
&&
.MARINE...
ISSUED AT 330 AM EST WED JAN 29 2014
EXTENDED THE SCA AND HEAVY FREEZING SPRAY WARNING INTO TONIGHT.
THEN WE SHOULD REACH SSW GALES BY LATE TONIGHT AND INTO MUCH OF
THURSDAY.
&&
.HYDROLOGY...
ISSUED AT 333 PM EST TUE JAN 28 2014
NO REAL CHANGES REGARDING HYDRO ISSUES. A FEW SITES ARE SHOWING SOME
ICE AFFECTED SPIKES OCCASIONALLY...BUT ALL RIVER GAGING SITES ARE
SHOWING FLAT GRAPHS WELL BELOW ADVISORY STAGE. THE ICE IS LOCKED IN
AND NOT CHANGING MUCH GIVEN THE COLD TEMPERATURES...EXPECT WE ARE
GROWING IT. GIVEN THE CONSTANT COLD WEATHER RIVER ICE IS EXPANDING
IN DEPTH WHICH MAY BECOME A PROBLEM WHEN WE WARM UP DOWN THE ROAD.
THE ONLY SITE SHOWING ANY RISE WAS ROCKFORD WHICH JUMPED 2 FEET
YESTERDAY AND THEN LEVELED OFF. WE ARE MONITORING THAT SPOT...BUT
ALL OTHERS ARE STABLE.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WIND CHILL WARNING UNTIL 10 AM EST THIS MORNING FOR MIZ037>040-
043>046-050>052-056>059-064>067-071>074.
LM...HEAVY FREEZING SPRAY WARNING UNTIL 5 PM EST THURSDAY FOR
LMZ844>849.
SMALL CRAFT ADVISORY UNTIL 3 AM EST THURSDAY FOR LMZ844>849.
GALE WARNING FROM 3 AM TO 5 PM EST THURSDAY FOR LMZ844>849.
&&
SYNOPSIS...JK
SHORT TERM...JK
LONG TERM...OSTUNO
AVIATION...MJS
HYDROLOGY...DUKE
MARINE...JKHazardous weather outlook, Jan 28, 5:39 PM EST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 539 PM EST TUE JAN 28 2014 MIZ037>040-043>046-050>052-056>059-064>067-071>074-290930- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 539 PM EST TUE JAN 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT DANGEROUS WIND CHILLS OF 15 TO 30 BELOW WILL PERSIST TONIGHT WITH FROSTBITE TIMES GENERALLY UNDER 30 MINUTES. ADDITIONAL LIGHT LAKE EFFECT SNOW WILL CONTINUE AS WELL WITH ANOTHER 1 TO 2 INCHES WEST OF A CADILLAC TO GRAND RAPIDS TO SOUTH HAVEN LINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY TEMPERATURES WILL MODERATE BY MID WEEK. ADDITIONAL ACCUMULATIONS OF SNOW ARE POSSIBLE THURSDAY INTO THURSDAY EVENING... THEN AGAIN ON FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-290930- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 539 PM EST TUE JAN 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT HAZARDOUS WINDS AND WAVES WILL CONTINUE TONIGHT ON LAKE MICHIGAN ALONG WITH HEAVY FREEZING SPRAY AND SNOW SHOWERS. ICE COVERAGE IS EXTENSIVE ALONG THE SHORELINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS WINDS AND WAVES WILL CONTINUE ON LAKE MICHIGAN MUCH OF THE REST OF THE WEEK. ICE COVERAGE WILL CONTINUE TO EXPAND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE NJJ
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 4:01 PM EST | Winter Weather Advisory | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.